Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 13, 2019, 2:23 PM CDT for Rapides Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2019, 2:23 PM CDT (19:23 UTC)
- Expired
- Apr 13, 2019, 2:41 PM CDT
- In force
- 18 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 44 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 11:26 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.7
The text
As transmitted.
386
WFUS54 KLCH 131923
TORLCH
LAC079-132000-
/O.NEW.KLCH.TO.W.0008.190413T1923Z-190413T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
223 PM CDT Sat Apr 13 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
North central Rapides Parish in central Louisiana...
* Until 300 PM CDT.
* At 223 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Alexandria International Airport, moving northeast
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Timber Trails, Tioga, Paradise and Kingsville around 230 PM CDT.
Ball around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3119 9250 3127 9269 3139 9265 3139 9263
3146 9232
TIME...MOT...LOC 1923Z 203DEG 49KT 3131 9256
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RM122 follow-up statements
988
WWUS54 KLCH 131929
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
229 PM CDT Sat Apr 13 2019
LAC079-132000-
/O.CON.KLCH.TO.W.0008.000000T0000Z-190413T2000Z/
Rapides LA-
229 PM CDT Sat Apr 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTH
CENTRAL RAPIDES PARISH...
At 229 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Timber Trails, or near Alexandria International
Airport, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Rapides Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3128 9248 3129 9259 3139 9258 3140 9258
3143 9234
TIME...MOT...LOC 1929Z 203DEG 49KT 3139 9252
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RM12164
WWUS54 KLCH 131941
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
241 PM CDT Sat Apr 13 2019
LAC079-131951-
/O.CAN.KLCH.TO.W.0008.000000T0000Z-190413T2000Z/
Rapides LA-
241 PM CDT Sat Apr 13 2019
...THE TORNADO WARNING FOR NORTH CENTRAL RAPIDES PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for central
Louisiana.
LAT...LON 3128 9248 3129 9259 3139 9258 3140 9258
3143 9234
TIME...MOT...LOC 1938Z 203DEG 49KT 3156 9243
$$
RM12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 12:26 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 13, 12:26 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1226 PM CDT Sat Apr 13 2019
.DISCUSSION...
For the 13/18Z TAF Issuance.
&&
.AVIATION...
Warm front has now pushed through the forecast area. Gusty
southerly winds with mainly MVFR ceilings are expected for the
remainder of the afternoon. The terminal with the best chance to
see discrete cell development ahead of a cold front will be the
KAEX terminal, and have a tempo group with thunderstorms to try
to time that. Otherwise, main convection will be with a line of
storms late this afternoon and evening with a cold front.
Rua
&&
.PREV DISCUSSION... /issued 1135 AM CDT Sat Apr 13 2019/
UPDATE...
Quick update to products this morning to add newly issued tornado
watch 53 for the northern half of the area until 7 PM.
Jones
PREV DISCUSSION... /issued 924 AM CDT Sat Apr 13 2019/
UPDATE...
Convection beginning to increase across the region this morning
with a continued increase in coverage expected over the next few
hours. KLCH RAOB measured CAPE of 2000 J/KG and 0-3km shear of 47
knots indicative of very favorable conditions for the development
of supercells.
The current forecast reflects the ongoing conditions accurately
and no changes were required. Expect to see the issuance of a
tornado watch later this morning.
Jones
PREV DISCUSSION... /issued 727 AM CDT Sat Apr 13 2019/
DISCUSSION...
For the 4/13/19 1200 UTC TAF package.
AVIATION...
Warm front has lifted north of the I-10 terminals early this
morning, an is expected to continue retreating north of the area
by early afternoon. MVFR CIGS are prevailing at the coastal
terminals to the south of the boundary, while IFR is being
observed at KAEX. Isolated shower activity is possible at all
terminals this morning, with thunderstorm activity becoming more
likely this afternoon as a potent upper level trof over west TX
this morning continues to approach the area. Carried VCSH for the
shower activity from mid to late morning, transitioning to VCTS by
afternoon. Carried TEMPO TSTMS followed by prevailing TSTMS at
KAEX and the Acadiana terminals where guidance consensus indicates
the greatest potential for direct impacts, while maintaining VCTS
farther west at KBPT and KLCH. Severe convection is possible, with
all modes in play. South winds, already elevated at gusty at
times, are expected to increase further through the day, then veering
more toward the west this evening and into the overnight as a N-S
oriented front pushes east through the area. A window of VFR CIGS
is possible (and shown at the I-10 terminals) as a dry slot
intrudes into the region tonight, with MVFR CIGS expected to
return as the upper trof arrives.
13
PREV DISCUSSION... /issued 526 AM CDT Sat Apr 13 2019/
DISCUSSION...
Early this morning...radar showed early morning warned
storms across northern interior southeast Texas and north
central Louisiana having lifted out of the area. There were
just a few showers noted over south central Louisiana.
A stationary pesky frontal boundary was finally lifting back to
the north as a warm front and was located at this writing north of
the I-10 corridor. Temperatures north of the warm front were in
the lower to middle 60s...while south of the warm front
temperatures in the lower 70s.
Special Vortex Southeast NWS LCH sounding at 06Z showed a potent
and charged up atmosphere with a favorable wind profile for severe
thunderstorms and some supercells to develop today. For example...
winds at the surface were 5 to 15 knots increasing to over 65
knots by 18K feet. SFC-1km Storm Relative Helicity was 477 m2/s2
which again is very high and supportive of large hail....damaging
winds...and tornadoes today.
As the vigorous upper level storm system begins to approach the
area today...a potent surface low across southern Texas this
morning will begin to rapidly move north into central Texas this
afternoon and the Arklatex region this evening. A significant
severe weather outbreak is expected today. The most likely timing
for the onset of severe storms will be late Saturday morning with
the threat increasing through the afternoon and evening. SPC has
shifted the Enhanced Threat all the way down to the coast. A
moderate risk also shifted to just north of the I-10 corridor and
extended to all our northern county and parishes.
Enhanced by definition means a greater concentration of organized
severe thunderstorms with varying levels of intensity. The
moderate risk by definition indicates potential for widespread
severe weather with tornadoes and or numerous severe
thunderstorms...some of which may be intense.
Forecast soundings continue to indicate very favorable conditions
for severe storms with CAPE near 2500 J/KG, 40 knots of sfc to
3km shear and LI's of -8. Expect tornado watches to be issued
sometime in the mid to late morning. The severe threat is expected
to evolve in the typical two phase pattern with discreet supercells
developing during the afternoon in advance of the frontal
boundary and a squall line (with a possible 60+ knot leading
outflow boundary) developing along the leading edge of the front.
PWAT values of 1.5 to 1.75 will also allow for the development of
a few heavy rain producing storms. WPC has highlighted the northeast
tip of central Louisiana for a slight risk for excessive rainfall.
Total QPF values have been lowered over the area with a general 1
inch or less accumulation...however...isolated local amounts
could still range from 3-5 inches in the strongest thunderstorms.
In addition to the severe weather threat, the deepening low is
progged to tighten the pressure gradient across the region with
sustained southerly winds of 20+ MPH expected to develop across
acadiana during the afternoon. A wind advisory has been posted.
Guidance keeps velocities in the 10 to 15 MPH range across the
Piney woods region of southeast Texas and central Louisiana, but
these areas may need to be added to the wind advisory later
tonight if guidance values come up. Small craft advisories and
Gale Watch have also been issued for the coastal waters both in
advance of and behind the front.
Conditions will quickly improve following the frontal passage
early Sunday morning. CAA on brisk northerly winds will keep
afternoon highs in the upper 60's with overnight lows Monday
morning dropping into the 40's. High pressure slides east of the
area on Tuesday allowing for the return of southerly flow and
moderating temperatures in advance of another surface low progged
to impact the area on Wednesday. The center of this system looks
to trek a bit further north, but the region will once again be
warm sectored and another round of strong to severe storms will be
possible. More on this in the coming days.
06
MARINE...
Onshore flow will strengthen today as surface low pressure begins
to develop across south Texas and moves into east Texas this
afternoon. Showers and thunderstorms will increase today as a
strong upper level storm system begins to impact the region. Some
of these storms will be very robust to severe with strong winds
and waterspouts possible. Strong gradient winds in advance of the
front will also increase seas over the coastal waters to 7 to 10
feet. Storms will end from west to east late Saturday night into
Sunday morning as a strong cold front moves east across the area.
Strong offshore flow will develop behind the front on Sunday with
winds ratcheting down Sunday night. Onshore flow returns Monday
with high pressure holding over the Gulf until mid week.
06
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 50 65 42 / 100 50 10 0
LCH 79 52 68 49 / 100 30 0 0
LFT 82 54 68 48 / 100 80 10 0
BPT 78 50 69 50 / 80 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ029-032-033-
041>045-052>055-073-074.
TX...Wind Advisory until 7 PM CDT this evening for TXZ215-216.
GM...Gale Watch from late tonight through Sunday afternoon for GMZ450-
452-455-470-472-475.
Small Craft Advisory until 1 AM CDT Sunday for GMZ450-452-455-
470-472-475.
Small Craft Advisory from 2 PM to 7 PM CDT Sunday for GMZ450-452-
455-470-472-475.
Small Craft Advisory until 7 PM CDT this evening for GMZ430-432-
435.
&&
AVIATION...07Hazardous weather outlook, Apr 13, 6:25 AM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 625 AM CDT Sat Apr 13 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 625 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A significant severe weather event is expected today. Widespread thunderstorms are expected to develop beginning late this morning and continuing through the remainder of the day before clearing the eastern part of the area around midnight. Some of these storms are expected to become severe with tornadoes, large hail, and damaging winds possible. Frequent lightning is expected. There is a enhanced risk for severe weather along and south if the I10 corridor and a even greater moderate risk of severe storms for the rest of our area northward. Widespread heavy rainfall is limited but isolated heavy rainfall is definitely possible in some of the more intense storms. This could lead to localized flooding especially in low lying or poor drainage areas and urban locations. There is a slight risk for excessive rainfall across portions of extreme northeast central Louisiana, with a marginal risk elsewhere. A wind advisory has also been issued for portions of southwest and central Louisiana from noon until 7 PM Saturday. Winds of 20 to 25 MPH are expected with gusts to 35. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dry weather will prevail from Sunday through Tuesday, with another round of showers and thunderstorms expected Wednesday. Some of these storms will also have the potential to be strong to severe. High pressure builds back in by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today. GMZ430-432-435-450-452-455-470-472-475-141130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 625 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A strong low pressure system will move into the area today with southerly winds strengthening and showers and thunderstorms becoming more widespread. A small craft advisory is in effect for the coastal waters today as southerly winds are expected to strengthen to 20 to 30 knots with gusts to 40 knots. This will result in seas building to 7 to 10 feet. A gale watch has been issued for late tonight as winds build behind a cold front. Scattered to numerous storms are expected to develop. Some storms could become strong to severe with waterspouts, hail and strong gusty winds. In addition, heavy rainfall could reduce visibilities to less than one mile at times. Storms will end from west to east later night. .DAYS TWO THROUGH SEVEN...Sunday through Friday A gale watch is in effect through early Sunday afternoon with a small craft advisory replacing it for the rest of the afternoon. Another front will move into the region Wednesday accompanied by another round of widespread showers and thunderstorms. Some of these storms will also have the potential to be strong to severe. Southerly winds are expected to strengthen in advance of this system on Wednesday. High pressure will build back in for the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Apr 13, 1:53 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
153 PM CDT Sat Apr 13 2019
LAZ027-028-131945-
Vernon LA-Rapides LA-
153 PM CDT Sat Apr 13 2019
...SPECIAL WEATHER STATEMENT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving northeast at 65 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Boyce, Hineston, Lena, Alexandria International Airport,
Timber Trails, Otis, Elmer, Leander, Sieper, Gardner, Calcasieu and
Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9271 3145 9268 3143 9269 3142 9268
3141 9269 3140 9269 3139 9263 3142 9245
3096 9272 3104 9294 3146 9280 3152 9272
TIME...MOT...LOC 1853Z 203DEG 56KT 3110 9280
RM12The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:28 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 47 min |
| Apr 13, 2:08 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 26 min |
| Apr 13, 2:42 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 33 min |
| Apr 13, 4:13 AM CDT | Gale Watch | LCH | 12 hr | |
| Apr 13, 4:13 AM CDT | Small Craft Advisory | LCH | 39 hr | |
| Apr 13, 11:34 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 4 days |
| Apr 13, 11:34 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Apr 13, 1:53 PM CDT | Special Weather Statement | LCH | Rapides | 52 min |
| Apr 13, 2:46 PM CDT | Special Weather Statement | LCH | Saint Landry | 29 min |
| Apr 13, 3:32 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 33 hr |
| Apr 13, 4:02 PM CDT | Special Weather Statement | LCH | Vernon | 13 min |
| Apr 13, 4:05 PM CDT | Gale Warning | LCH | 20 hr | |
| Apr 13, 4:08 PM CDT | Special Weather Statement | LCH | Vernon | 52 min |
| Apr 13, 4:36 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu | 39 min |
| Apr 13, 5:20 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Jefferson Davis, Rapides, Vernon | 40 min |
| Apr 13, 5:59 PM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline, Rapides | 46 min |
| Apr 13, 6:02 PM CDT | Special Weather Statement | LCH | Assumption | 28 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.